Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online
Ask a Urologist   »  

Noticed hard vein appearance on penis head. Could it be a blood clot or a cancer?

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1991
Answered : 1415 Questions
Question
Hello, for about a month now I had this hard vein/artery like appeared right below my head of my penis on the mid right. I didn't think anything of it much until last night it appears to be bigger and spreading/wrapping around to my left side. I made an appointment on monday to see a urologist, but that's 1 week from today. What do you think it is and should I go to the Emergency room? I also have this weird cool-ness sensation along where the hard vein/artery like below the head of my penis. I never encounter this before, scared like crazy. I just hope it's not a bloodclot or cancer.I also uploaded a pic of it like several weeks ago and a second picture of how much it expanded as of last night...
Thanks.

-
Posted Sat, 10 Nov 2012 in Penis Problems
 
 
Answered by Dr. G.Srinivasan 7 hours later
Hi,

Welcome and thanks for your query to XXXXXXX

First and foremost, I would like to reassure you that this not a dreadful disease or cancer.
Veins are normal structures that carry de-oxygenated blood back to the heart.
They are compressible structures and hence depending on the position we hold them and see them, they appear different.
This is how it looks in a normal person.
At present I do not see a point to go to the ER.

You need to go when---

1.     The area becomes painful and tender to touch.
2.     Erection lasts for a longer time than usual and becomes painful.

Otherwise waiting till Monday is not a problem.

Wishing you best health

Regards
DR GS
Above answer was peer-reviewed by
 
Follow-up: Noticed hard vein appearance on penis head. Could it be a blood clot or a cancer? 1 hour later
Hello dr. GS. Did you see both of my pictures? One was taken a month ago and the second one was taken just last night. I know for the fact it just developed instantly like overnight. I forgot to tell you it seem to have developed when i started taking cialis (generic) that I ordered online. I have stopped though and also it does seem like I do get erections more frequently. It's when I have an erection this is more visible. Although it don't hurt much, it's more of a dull/achy pain. It almost feels like rubber/hard. I have other Veins in my penis, but does not behave or feels hard like this. Do you think it's thrombosis vein or perhaps a clogged nymph channel? Thank you.
 
 
Answered by Dr. G.Srinivasan 1 hour later
Hi,

Welcome back.
I did see both the pictures.
From the picture shown, it does not look like a thrombosed vein.
To me, it just looks like a normal vein which is present NORMALLY IN MOST INDIVIDUALS.
It is not related to CIALIS and such veins look more prominent in the erect position.
There is no need to worry.
You need to attend the ER only for the reasons mentioned in my previous reply.

Regards
DR GS


Above answer was peer-reviewed by
 
Follow-up: Noticed hard vein appearance on penis head. Could it be a blood clot or a cancer? 4 hours later
Thank you so much for your replies. Although I do know what is normal for me (after 33 years) it just changed literally overnight which scares me. But thank you for your comforting words and will see a urologist in 5 days.
 
 
Answered by Dr. G.Srinivasan 1 hour later
Hi,

Welcome back.
All the best and wishing you best health.

Regards
DR GS
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor